Review: could Isoniazid cause Hepatotoxicity?
Summary: Hepatotoxicity is found among people who take Isoniazid, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Rifampicin, and have Tuberculosis.
We study 7,417 people who have side effects while taking Isoniazid from FDA and social media. Among them, 120 have Hepatotoxicity. Find out below who they are, when they have Hepatotoxicity and more.
You are not alone: join a mobile support group for people who take Isoniazid and have Hepatotoxicity >>>
Isoniazid has active ingredients of isoniazid. It is often used in tuberculosis. (latest outcomes from Isoniazid 7,570 users)
Hepatotoxicity (chemical-driven liver damage) has been reported by people with hiv infection, pain, depression, high blood pressure, rheumatoid arthritis.(latest reports from Hepatotoxicity 7,108 patients)
On Dec, 1, 2014: 7,417 people reported to have side effects when taking Isoniazid. Among them, 120 people (1.62%) have Hepatotoxicity.
Time on Isoniazid when people have Hepatotoxicity * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Hepatotoxicity when taking Isoniazid * :
Age of people who have Hepatotoxicity when taking Isoniazid * :
Severity of Hepatotoxicity when taking Isoniazid ** :
How people recovered from Hepatotoxicity ** :
Top conditions involved for these people * :
- Tuberculosis (43 people, 35.83%)
- Hiv infection (31 people, 25.83%)
- Prophylaxis (15 people, 12.50%)
- Pulmonary tuberculosis (10 people, 8.33%)
- Renal transplant (6 people, 5.00%)
Top co-used drugs for these people * :
- Rifampicin (56 people, 46.67%)
- Pyrazinamide (55 people, 45.83%)
- Ethambutol hydrochloride (33 people, 27.50%)
- Rifampin (24 people, 20.00%)
- Cotrim (16 people, 13.33%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Hepatotoxicity while taking Isoniazid?
You are not alone! Join a mobile support group:
- support group for people who take Isoniazid and have Hepatotoxicity
- support group for people who take Isoniazid
- support group for people who have Hepatotoxicity
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- How to cure isoniazid c dif colitis (1 answer)
(Asked by a 47 year old woman who has Diarrhea, Colitis, and takes Isoniazid, Probiotics, Pyridoxine (vitamin B6))
Developed c dif colitis 4.5 mos into inh tx also have cvid as well as systemic lupus and ankylosing spondylitis... What can they give me?
- Could isoniazid cause a normal people epilepsy?
(Asked by a 25 year old man who has TB, and takes Isoniazid, Rifampin)
I got TB in 2011，I have took isoniazid and rifampin for 9 months. Last month, I found I became epilepsy.
More questions for: Isoniazid, Hepatotoxicity
You may be interested at these reviews (Write a review):
- Isoniazid and deafness
(Posted by a 34 year old woman who has Hearing Loss, and takes Isoniazid)
As a young girl I was put on Isoniazid, I didn't put 2 and 2 together but after taking the inh I started loosing my hearing to the point I'm completely deaf in my left ear. I have found a few people having report that they lost their hearing also. I'm just curious as to about how many people have ha ...
- Isoniazid: the downside continued
(Posted by a 62 year old woman who has Fatigue, Dizziness (excl Vertigo), Nausea, Impaired Healing, Liver Pain, Diarrhea, Hair Thinning, Liver Pain, Skin Atrophy, and takes Isoniazid)
I also have extreme fatigue. I can sleep 8 hours and then take a 4 hour nap. I have dizziness which seems to be increasing in the last few weeks. I have nausea on and off. I have diarrhea in the morning 45 minutes after taking it. Then I am mostly constipated for the rest of the day. It seems ...
- Isoniazid--the downside
(Posted by a 62 year old woman who has Mental Status Changes, and takes Isoniazid)
Started taking Isonizaid approximately June 10. I am having fairly severe memory loss. I am having mental confusion. I am having depression. I have weight gain. I have liver pain, but it has lessened in the last month though it was severe in the first 3 months. I have digestive issues such as ...
More reviews for: Isoniazid, Hepatotoxicity
- A study of side effects of Isoniazid for a patient with Tuberculosis Test Positive. The patient has Possible A-fib If I Exhaust Myself That Requires To Be Converted Back To Sinus Rhythm., Palpitations Aggravated (feelings or sensations that your heart is pounding or racing), Pvc (premature Ventricular Contraction) (heartbeats that occur earlier than they should)
Comments: I have been taking Isoniazid for 6 months now and I have 3 more months to go. After a month 1 1/2 of taking this medication I began to have alot of palpitations and then to PVCs. I have been diagnosed with Paroxysmal A-Fib since 2000 but it is Sinus. I recently stopped the Flecainide because I thoug ...
- A study of drug interactions between Pyridoxine, Isoniazid for a patient with Latent Tuberculosis. The patient has Heart Rate Increased, Nausea
Comments: I have only been on the drugs for 9 days.
Have noticed the symptoms have increased in frequency since the beginning.
While I know you are supposed to avoid alcohol, I had a cocktail and a glass of wine with dinner last night and felt intoxicated (i.e., clumsiness in walking, very tired). Those s ...
- A study of side effects of Isoniazid for a patient with Tuberculosis. The patient has Eye Redness
Comments: Misdiagnosed as TB and treated with isoniazid for a month. Now stopped isoniazid. Radiologist diagnosed problem as early small airway obstruction. Now there is feet swelling (it was there before also) and eyes are getting red very often.
- A study of side effects of Isoniazid for a patient with Latent Tetany. The patient has Tinnitus (a ringing in the ears)
Comments: had 9 month course isoniazid and pyridoxine for latent TB. During last 3 months of treatment developed tinnitus in one ear which has persisted 1 month after completion of course. Is this likely to continue?
- A study of side effects of Isoniazid for a patient with Tuberculosis Prophylaxis. The patient has Hair Thinning
Comments: Have been taking this for 4 months now. Ever since I started taking this drug, I noticed a large amount of hair falling off when I shampoo, comb, and run my hair through my fingers. My hair got noticeably thinner.
More related studies for: Isoniazid, Hepatotoxicity
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.